# SDR 98FDEA00039

- Difficulty date: January 17, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: 054FE
- Make and model: Doug DC-10-10CF
- Aircraft serial: 47808
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Start Valve
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A, J

## Discrepancy

DURING CLIMBOUT, ENGINE 1 START VALVE OPEN LIGHT ILLUMINATED.  REMOVED PNEUMATIC SUPPLY FROM NR 1 MANIFOLD AND RETURNED TO OAK.  ENGINE OPERATION APPEARED NORMAL.  LIGHT REMAINED ON THROUGHOUT APPROACH AND LANDING.  DUMPED FUEL TO LANDING WEIGHT OF 375,000.  FOUND CHAFED WIRING 2ND CLAMP FROM VALVE.  INSULATED WIRING AND REMOVED CANON PLUGS FROM VALVE.  ALSO, FOUND MICRO SWITCH BAD ON VALVE.  VALVE (P/N 397892-1).
